Next article Search Articles Instructions for authors  Access Statistics | Citation Manager  
CASE REPORT  

 Article Access Statistics
    Viewed358    
    Printed8    
    Emailed0    
    PDF Downloaded46    
    Comments [Add]    

Recommend this journal

Acute renal failure due to bilateral renal vein thromboses: A rare complication of heparin-induced thrombocytopenia


1 Department of Anesthesiology and Perioperative Medicine, Mayo Clinic, Rochester, Minnesota, USA
2 Department of Nephrology and Hypertension, Mayo Clinic, Rochester, Minnesota, USA
3 Department of Cardiovascular Surgery, Mayo Clinic, Rochester, Minnesota, USA

Correspondence Address:
Allan M Klompas
Mayo Clinic, 200 1st St. Sw, Rochester, Minnesota
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aca.ACA_114_18

Rights and Permissions

Year : 2019  |  Volume : 22  |  Issue : 2  |  Page : 204-206

 

SEARCH
Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles

  Article in PDF (787 KB)
Email article
Print Article
Add to My List
Heparin-induced thrombocytopenia type II is a rare but devastating complication of heparin exposure. We review a case of a 66-year-old female who underwent aortic valve surgery requiring venoarterial extracorporeal membranous oxygenation (ECMO) support postoperatively. She subsequently developed acute renal failure due to bilateral renal vein thromboses and thrombocytopenia and was found to have platelet factor 4/heparin antibodies and was diagnosed with heparin-induced thrombocytopenia (HIT). She was transitioned to nonheparin anticoagulation and her thrombocytopenia improved. Although a rare complication of anticoagulation, diagnosing HIT in a patient on ECMO requires a high index of suspicion and should be considered.






[FULL TEXT] [PDF]*
 

 

 

 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 
 
 Reader Comments
 Email Alert *
  *
 * Requires registration (Free)
 
 CASE REPORT
 




1 Department of Anesthesiology and Perioperative Medicine, Mayo Clinic, Rochester, Minnesota, USA
2 Department of Nephrology and Hypertension, Mayo Clinic, Rochester, Minnesota, USA
3 Department of Cardiovascular Surgery, Mayo Clinic, Rochester, Minnesota, USA

Correspondence Address:
Allan M Klompas
Mayo Clinic, 200 1st St. Sw, Rochester, Minnesota
USA
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aca.ACA_114_18

Rights and Permissions

Heparin-induced thrombocytopenia type II is a rare but devastating complication of heparin exposure. We review a case of a 66-year-old female who underwent aortic valve surgery requiring venoarterial extracorporeal membranous oxygenation (ECMO) support postoperatively. She subsequently developed acute renal failure due to bilateral renal vein thromboses and thrombocytopenia and was found to have platelet factor 4/heparin antibodies and was diagnosed with heparin-induced thrombocytopenia (HIT). She was transitioned to nonheparin anticoagulation and her thrombocytopenia improved. Although a rare complication of anticoagulation, diagnosing HIT in a patient on ECMO requires a high index of suspicion and should be considered.






[FULL TEXT] [PDF]*


        
Print this article     Email this article